Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 165, NWS Hastings, NE

June 18, 20115 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 18, 2011, 10:11 PM CDT for 5 counties in Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 10:11 PM CDT (03:11 UTC)
Expired
Jun 18, 2011, 11:00 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buffalo County, NE, Franklin County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:25 PM CDTTSTM WND GST 607 N Axtell, NEESTIMATED 50-60 MPH WINDS AND NICKEL SIZE HAIL
Jun 18, 10:36 PM CDTHAIL 0.885 Se Holdrege, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 5:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS53 KGID 190311
SVRGID
NEC019-061-083-099-137-190400-
/O.NEW.KGID.SV.W.0165.110619T0311Z-110619T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
  WESTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT

* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF ODESSA TO
  HOLDREGE TO ATLANTA...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLDREGE...KEARNEY...ATLANTA...FUNK...AXTELL...RAGAN...WILCOX AND
  MINDEN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 257 AND 289.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4074 9932 4072 9877 4025 9917 4024 9963
      4054 9963
TIME...MOT...LOC 0311Z 293DEG 24KT 4062 9927 4049 9938
          4037 9952
WIND...HAIL 60MPH 1.00IN

$$

FAY
4 follow-up statements
429 
WWUS53 KGID 190323
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT SAT JUN 18 2011

NEC019-061-083-099-137-190400-
/O.CON.KGID.SV.W.0165.000000T0000Z-110619T0400Z/
BUFFALO NE-FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
1023 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
WESTERN KEARNEY...NORTHERN HARLAN...NORTHWESTERN FRANKLIN AND
SOUTHERN BUFFALO COUNTIES UNTIL 1100 PM CDT...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KEARNEY TO 8
MILES SOUTH OF ODESSA TO FUNK TO ATLANTA...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  KEARNEY...FUNK...AXTELL...RAGAN AND WILCOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4050 9958 4074 9932 4072 9877 4025 9917
      4024 9963
TIME...MOT...LOC 0323Z 293DEG 24KT 4068 9912 4058 9919
          4047 9930 4036 9942
WIND...HAIL <50MPH 1.00IN

$$

FAY
572 
WWUS53 KGID 190334
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1034 PM CDT SAT JUN 18 2011

NEC019-061-083-099-137-190400-
/O.CON.KGID.SV.W.0165.000000T0000Z-110619T0400Z/
BUFFALO NE-FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
1034 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PHELPS...WESTERN KEARNEY...NORTHERN HARLAN...NORTHWESTERN FRANKLIN
AND SOUTH CENTRAL BUFFALO COUNTIES UNTIL 1100 PM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL 
AND 60 MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 5 MILES SOUTHWEST OF KEARNEY TO 7 MILES NORTH OF AXTELL TO FUNK 
TO RAGAN...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAGAN...AXTELL...WILCOX AND MINDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4024 9953 4049 9940 4074 9921 4072 9877
      4025 9917
TIME...MOT...LOC 0333Z 293DEG 24KT 4063 9911 4057 9906
          4044 9922 4032 9930
WIND...HAIL <50MPH 1.00IN

$$
829 
WWUS53 KGID 190340
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1040 PM CDT SAT JUN 18 2011

NEC019-061-083-099-137-190400-
/O.CON.KGID.SV.W.0165.000000T0000Z-110619T0400Z/
BUFFALO NE-FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
1040 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PHELPS...WESTERN KEARNEY...NORTHEASTERN HARLAN...NORTHWESTERN
FRANKLIN AND SOUTH CENTRAL BUFFALO COUNTIES UNTIL 1100 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF KEARNEY TO 6
MILES NORTHWEST OF MINDEN TO FUNK TO RAGAN...MOVING SOUTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  WILCOX AND MINDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4025 9942 4052 9931 4068 9918 4072 9877
      4025 9917
TIME...MOT...LOC 0340Z 293DEG 24KT 4061 9903 4056 9898
          4043 9914 4031 9922
WIND...HAIL 60MPH 1.00IN

$$

FAY
215 
WWUS53 KGID 190355
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT SAT JUN 18 2011

NEC019-061-083-099-137-190403-
/O.EXP.KGID.SV.W.0165.000000T0000Z-110619T0400Z/
BUFFALO NE-FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
1055 PM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHELPS...WESTERN
KEARNEY...NORTHEASTERN HARLAN...NORTHWESTERN FRANKLIN AND SOUTH
CENTRAL BUFFALO COUNTIES WILL EXPIRE AT 1100 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF SOUTH 
CENTRAL BUFFALO COUNTY...EASTERN PHELPS COUNTY AND NORTHEAST HARLAN 
COUNTY.  A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR KEARNEY 
COUNTY AND NORTHERN FRANKLIN COUNTY UNTIL 1130 PM CDT.

ALSO...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4025 9942 4052 9931 4068 9918 4072 9877
      4025 9917
TIME...MOT...LOC 0353Z 293DEG 24KT 4058 9892 4053 9887
          4040 9904 4028 9912

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:26 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 18, 6:26 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT SAT JUN 18 2011

.AVIATION...00Z TAF. CONVECTION HAS DEVELOPED ACROSS WESTERN
NEBRASKA AND KANSAS WITH MORE ISOLATED CONVECTION IN THE VICINITY
OF KGRI...AND STORMS MAY REACH KGRI IF THEY HOLD TOGETHER. WINDS
WILL BE FAIRLY LIGHT AND VARIABLE OR FROM A LIGHT EASTERLY
DIRECTION OVERNIGHT...THEN SHIFTING SOUTHEASTERLY AND INCREASING
ON SUNDAY. MOISTURE POOLING IN THE VICINITY MAY LEAD TO SOME
PATCHY FOG DEVELOMENT OVERNIGHT...WITH POTENTIAL FOR VSBYS MVFR
RANGE. ENHANCED CHCS FOR THUNDERSTORMS EXIST ON SUNDAY TOWARD THE
END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT SAT JUN 18 2011/

SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST
CONCERNS LIE WITH PRECIPITATION CHANCES THROUGH THE PERIOD.

HAVE SEEN DRY CONDITIONS THROUGH THE DAYTIME HOURS ACROSS THE
MAJORITY OF THE CWA FOLLOWING THE OVERNIGHT/MORNING ACTIVITY...THE
LONE EXCEPTION SO FAR THIS AFTERNOON HAS BEEN A NARROW LINE OF
SHOWERS AND ISOLATED THUNDERSTORMS TRYING TO FORM ALONG A WEAK
SURFACE BOUNDARY ACROSS PORTIONS OF NC KS.  THE ACTIVITY HAS PULSED
UP AND DOWN...BUT HAS BEEN KEPT IN CHECK THANKS TO SOME LINGERING
CIN IN THE AREA...AND CURRENTLY ISNT AMOUNTING TO MUCH OF ANYTHING
MORE THAN A FEW SPRINKLES.  BUT ITS CERTAINLY BEING KEPT AN EYE ON
IN CASE IT TRIES TO GET GOING AGAIN. THE MAIN SURFACE FRONT IS
ACTUALLY A BIT FURTHER SOUTH ACROSS CNTR/NE KS...WITH HIGH PRESSURE
SET UP OVER THE CWA AND GRADUALLY SHIFTING EAST. THE MAIN FEATURE OF
THE DAY IS THE MID/UPPER LEVEL SHORTWAVE TROUGH...WITH SATELLITE
DATA SHOWING IT NOW SWINGING OUT ONTO THE HIGH PLAINS...AND
ASSOCIATED THUNDERSTORM ACTIVITY ONGOING ACROSS WRN NE/KS AND ERN
CO. MAIN CONCERN FOR THE REST OF THIS AFTERNOON AND INTO TONIGHT
WILL BE HOW MUCH OF THIS ACTIVITY SHIFTS EAST AND IMPACTS THE CWA.
MODELS ARE KIND OF ALL OVER THE PLACE WITH THE EVOLUTION OF THE
CONVECTION...AM EXPECTING AT LEAST SOME OF IT TO BE ABLE TO MAKE IT
OVER. RIGHT NOW THERE ARE BASICALLY TWO AREAS OF ACTIVITY...THE
PANHANDLE OF NE AND THEN FURTHER SOUTH IN ERN CO...WHICH LOOKS LIKE
IT COULD CLIP THE SW PORTIONS OF THE CWA...AND ADJUSTED THE HIGHER
POPS TO THAT AREA FOR THIS EVENING.  WITH THE INSTABILITY/SHEAR
PRESENT THE POTENTIAL FOR SEVERE REMAINS...AND WILL KEEP MENTION
GOING IN THE HWO.  KEPT ONLY SLIGHT POPS AFTER MIDNIGHT IN CASE OF
SOME PRECIPITATION LINGERING AROUND...BUT MAIN FOCUS OF THE LLJ IS
NOT IN OUR CWA...AND BY THEN THE SHORTWAVE DISTURBANCE IS EXPECTED
TO BE MOVING OFF TO THE EAST...SO MOST OF THE POST 06Z HOURS ARE
EXPECTED TO BE RELATIVELY QUIET.

AS WE GET INTO SUNDAY...EXPECTING DRY CONDITIONS THROUGH AT LEAST
EARLY AFTERNOON...BUT THINGS DO LOOK TO BECOME MORE INTERESTING AS A
STRONGER DISTURBANCE TAKES AIM ON THE PLAINS.  SIMILAR TO
TODAY...ANOTHER MID/UPPER LEVEL SHORTWAVE TROUGH ASSOCIATED WITH THE
MAIN LOW/TROUGH SYSTEM OVER THE WRN CONUS/ROCKIES IS EXPECTED TO
PUSH OUT ONTO THE PLAINS LATER IN THE AFTERNOON/INTO THE
EVENING...SPARKING OFF ANOTHER ROUND OF THUNDERSTORMS.  THIS TROUGH
IS EXPECTED TO PACK A LITTLE MORE OF A PUNCH...AND WITH THE EXPECTED
SURFACE PATTERN ACROSS THE REGION...COULD MAKE FOR A BUSY DAY.
DURING THE DAYTIME HOURS...SURFACE LOW PRESSURE IS EXPECTED TO
BECOME BETTER ORGANIZED AS THE SHORTWAVE TROUGH APPROACHES...WITH
MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THE LOW NEAR THE
CENTRAL/SOUTHERN BORDER BETWEEN KS/CO. A TROUGH AXIS IS EXPECTED
TO EXTEND TO THE NORTH THROUGH THE HIGH PLAINS...WITH A WARM
FRONTAL BOUNDARY TO THE EAST ROUGHLY OVER NRN KS...AND A DRY LINE
EVENTUALLY PUSHING THROUGH WRN/CENTRAL KS. ACTIVITY IS EXPECTED TO
START OFF ACROSS WRN NEB...WITH A MCS EXPECTED TO DEVELOP AND
CROSS THROUGH A GOOD CHUNK OF THE CWA THROUGH THE EVENING/INTO THE
OVERNIGHT HOURS AS THE TROUGH SWINGS THROUGH. MOST OF THE CWA
SITS ON THE NORTH SIDE OF THE MAIN SFC WARM FRONT...WITH PLENTY OF
MOISTURE/WARMER AIR BEING DRAWN IN FROM THE E/SE...RESULTING IN
SOME PRETTY HIGH INSTABILITY VALUES BY MID AFTERNOON. ADDING TO
THE FUN SUNDAY EVENING/NIGHT WILL BE THE FOCUS OF A STRONG SRLY
LLJ (60-70KT) ALSO INTERACTING WITH THE SFC BOUNDARY...WHICH IS
EXPECTED TO BE HOVERING SOMEWHERE NEAR THE NE/KS STATE LINE. LARGE
HAIL/WINDS/HEAVY RAIN WILL ALL BE A CONCERN...BUT LL SHEAR VALUES
WILL ALSO BE BETTER THAN SEEN IN A WHILE...AND THOUGH THE MAIN
TORNADO THREAT IS EXPECTED TO BE WITH INITIAL ACTIVITY TO THE
WEST...THAT THREAT DOESNT NECESSARILY GO AWAY WITH ITS EASTWARD
PROGRESSION. THOSE WITH OUTDOOR PLANS FOR FATHERS DAY...ESPECIALLY
LATER IN THE AFTERNOON AND INTO THE EVENING...ARE ENCOURAGED TO
STAY UP TO DATE ON THE LATEST FORECAST.

THUNDERSTORMS ARE EXPECTED TO LINGER AROUND THE CWA THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS...AND ESPECIALLY ACROSS THE
NORTHERN HALF OR SO...WITH THE MAIN THREAT TURNING MORE TOWARD
HAIL/WIND.

TEMPERATURES ARE EXPECTED TO BE WARMER ON SUNDAY THAN TODAY...WITH
THE MORE SOUTHERLY FLOW HELPING DRAW WARMER AIR INTO THE CWA...BUT
THEY WILL ALSO BE DEPENDENT ON WHERE THE WARM FRONT SETS UP.  THE
SOUTHERN PORTIONS OF THE CWA ARE EXPECTED TO REACH INTO THE MID
90S...BUT SOME LOCATION CREEPING NEAR THE 100 DEGREE MARK WOULDNT BE
A STRETCH. FURTHER NORTH...MID 80S TO NEAR 90 ARE EXPECTED.

LONG TERM...MONDAY THROUGH SATURDAY. A STRONG UPPER LEVEL STORM
SYSTEM FOR THIS TIME OF YEAR WILL IMPACT THE CENTRAL PLAINS AT THE
START OF THE FORECAST PERIOD AND WILL BE THE FOCUS OF THIS FORECAST.

THE 12Z GFS AND 12Z ECMWF ARE FAIRLY SIMILAR WITH THE SFC AND UPPER
LOW POSITION PROJECTED TO BE OVER NEBRASKA BY MONDAY AFTERNOON. THE
GFS IS A BIT FASTER...BUT THE TRACK RIGHT THROUGH THE CENTER OF
NEBRASKA IS FAIRLY CONSISTENT WITH THE ECMWF. HOWEVER...THE 12Z NAM
IS MUCH FASTER AND FURTHER NORTH WITH THE SYSTEM INDICATING AN UPPER
LOW TRACK THROUGH NORTHERN SOUTH DAKOTA AND A SFC LOW POSITION OVER
NORTHWEST IOWA BY LATE MONDAY AFTERNOON. THE SREF ENSEMBLE MEAN
SHOWS AN UPPER LOW TRACK THAT IS FURTHER SOUTH THAN THE 12Z
NAM...BUT FURTHER NORTH THAN THE 12Z GFS AND ECMWF. THE GFS AND
ECMWF HAVE A BETTER RECORD WITH STORM TRACKS WHEN IT COMES TO BIG
SYNOPTIC SYSTEMS THAN THE NAM. GIVEN HISTORICAL BIASES AND THE
DEGREE TO WHICH THE 12Z NAM IS AN OUTLIER...HAVE ESSENTIALLY THROWN
OUT THE 12Z NAM FROM MUCH CONSIDERATION IN THIS FORECAST PACKAGE.

THERE WILL LIKELY BE TWO PRIMARY AREAS OF CONVECTION ON MONDAY. ONE
AREA...WHICH WILL BE THE SEVERE WEATHER THREAT AREA WILL BE ALONG A
PREFRONTAL TROUGH IN THE WARM SECTOR OUT AHEAD OF THE LOW. THIS WILL
LIKELY SET UP ACROSS EASTERN NEBRASKA AND WILL RESULT IN A
NOTEWORTHY SEVERE WEATHER SET UP. HOWEVER...AM CONCERNED THAT THIS
SYSTEM MIGHT SLOW DOWN JUST ENOUGH TO RESULT IN POSSIBLE
THUNDERSTORM INITIATION IN OUR EASTERN COUNTIES MONDAY AFTERNOON
PRIOR TO A QUICK EXODUS EAST OUT OF OUR CWA. THE SECOND AREA OF
CONVECTION...WHICH SHOULD FOR THE MOST PART BE NON SEVERE AND MORE
SHOWERY...WILL BE POST FRONTAL ON THE BACK SIDE OF THE LOW PRESSURE
SYSTEM. THIS WILL BE DEFORMATION BAND RAINFALL IN SOME AREAS
NORTHWEST OF THE UPPER LOW AND COULD RESULT IN HEAVY RAIN. OUR
FORECAST AREA WILL GENERALLY FALL BETWEEN THESE TWO AREAS OF PRIMARY
FOCUS. CONSEQUENTLY...PRECIPITATION CHANCES ON MONDAY WILL REMAIN
LOW DUE TO A GENERALLY POOR STORM TRACK FOR OUR AREA TO SEE MUCH.

THE UPPER LOW WILL TRACK NORTHEAST INTO SOUTHWEST MINNESOTA ON
TUESDAY. THIS WILL STILL BE CLOSE ENOUGH TO CONTINUE SLIGHT POPS FOR
VERY ISOLATED INSTABILITY SHOWERS GIVEN THE MAGNITUDE OF COLD AIR
ALOFT FOR THIS LATE IN THE SEASON. DRY WEATHER WILL THEN PREVAIL
FROM TUESDAY NIGHT THROUGH FRIDAY AS AN UPPER RIDGE BUILDS INTO THE
AREA.

THE RIDGE MAY FLATTEN SOME BY NEXT WEEKEND AND WILL THROW IN A
SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY...BUT
CONFIDENCE THAT FAR OUT IN THIS KIND OF PATTERN IS LOW.

AVIATION...18Z TAF. VFR CONDITIONS FORECAST FOR THE MAJORITY OF
THIS TAF FORECAST...WITH MAIN AREAS OF CONCERN COMING LATER THIS
AFTERNOON/EVENING WITH THUNDERSTORM CHANCES THEN AGAIN EARLY
TOMORROW MORNING WITH THE POTENTIAL FOR REDUCED VISIBILITIES. A
SHORTWAVE DISTURBANCE MOVING OUT OF THE ROCKIES WILL BRING
INCREASING CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE
REGION...WHICH COULD HAVE AN IMPACT ON THE TERMINAL. CONFIDENCE IS
NOT OVERLY HIGH THAT THESE THUNDERSTORMS...WHICH WILL START OUT
WEST IN THE HIGH PLAINS THEN SHIFT EAST...WILL DIRECTLY IMPACT THE
TERMINAL...WHICH IS WHY IT WAS KEPT IN A TEMPO GROUP. WILL SEE HOW
ANY ACTIVITY PROGRESSES THIS AFTERNOON. SURFACE HIGH PRESSURE SET
UP OVER A GOOD PORTION OF THE NORTHERN/CENTRAL PLAINS IS KEEPING
WINDS GENERALLY EASTERLY THIS AFTERNOON...AND FAIRLY LIGHT WHICH
WILL CONTINUE THROUGH MOST OF THE TAF PERIOD. DECIDED TO KEEP THE
MENTION OF LOWERED VISBYS GOING FOR EARLY SUN MORNING...WITH
MOSTLY CLEAR SKIES AND LIGHT/VARIABLE WINDS...AM CONCERNED ABOUT
THE DEVELOPMENT OF SOME PATCHY FOG. TOWARD THE END OF THE TAF
PERIOD...MORE SOUTHEASTERLY WINDS DEVELOP WITH THE SFC HIGH
SLIDING EAST AND LOW PRESSURE BECOMING BETTER ORGANIZED OVER ERN
CO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 10:03 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT SAT JUN 18 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
200315-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1003 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE LATE EVENING AND
EARLY OVERNIGHT HOURS...MAINLY WEST OF A LINE FROM ORD NEBRASKA
TO STOCKTON KANSAS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE EAST OF
THIS AREA THROUGH THE VERY EARLY MORNING HOURS SUNDAY...INCLUDING
THE REMAINDER OF SOUTH CENTRAL NEBRASKA EXCLUDING GREELEY AND
NANCE COUNTIES. THE PRIMARY HAZARDS FROM THESE STORMS ARE LARGE
HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 70 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY AFTERNOON AND EVENING WILL BRING YET ANOTHER CHANCE FOR
THUNDERSTORMS TO THE OUTLOOK AREA...AND AGAIN THERE WILL BE THE
POTENTIAL FOR SEVERE WEATHER...WHICH COULD BE A BIT MORE
WIDESPREAD. THE BEST CHANCES FOR SEVERE WEATHER ARE EXPECTED TO BE
ACROSS SOUTH CENTRAL NEBRASKA. GOLF BALL SIZE HAIL...DAMAGING WIND
GUSTS TO 70 MPH...AND ISOLATED TORNADOES WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON
MONDAY THROUGH TUESDAY.

THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON EAST OF A HIGHWAY 14 LINE...WHICH RUNS FROM AROUND
FULLERTON...TO CLAY CENTER...TO NELSON. THE PRIMARY SEVERE WEATHER
THREAT WILL BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY WEST OF A
LINE FROM ORD TO STOCKTON.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, Jun 18, 8:59 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT SAT JUN 18 2011

NEZ060-190245-
DAWSON NE-
859 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 945 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
EDDYVILLE TO 7 MILES NORTH OF LEXINGTON TO 7 MILES WEST OF
LEXINGTON...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEXINGTON...
  EDDYVILLE...
  SUMNER...
  OVERTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 215 AND 254.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4082 10022 4105 9999 4104 9942 4070 9943
      4071 10022
TIME...MOT...LOC 0159Z 287DEG 25KT 4096 9980 4087 9977
          4080 9986

FAY
Special weather statement, Jun 18, 9:00 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT SAT JUN 18 2011

KSZ017-190230-
ROOKS KS-
900 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOGUE...OR 7 MILES SOUTHEAST
OF HILL CITY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DAMAR...
  PALCO...
  WEBSTER STATE PARK...
  ZURICH...
  PLAINVILLE...
  STOCKTON...
  CODELL...
  WOODSTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9961 3956 9961 3956 9905 3914 9905
TIME...MOT...LOC 0200Z 269DEG 30KT 3930 9972

CHESTER
Local storm report, Jun 18, 9:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             ELM CREEK               40.72N 99.38W
06/18/2011  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

&&

NWS
Local storm report, Jun 18, 9:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             8 S ELWOOD              40.47N 99.86W
06/18/2011  E0.25 INCH       GOSPER             NE   CO-OP OBSERVER

            PEA SIZE HAIL WITH LOTS OF LIGHTNING AND HEAVY RAIN

&&

NWS
Special weather statement, Jun 18, 9:55 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT SAT JUN 18 2011

NEZ061-072>074-082-083-190330-
BUFFALO NE-FURNAS NE-GOSPER NE-HARLAN NE-KEARNEY NE-PHELPS NE-
955 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...NORTHERN KEARNEY...
NORTHERN HARLAN...SOUTHERN GOSPER...NORTHERN FURNAS AND SOUTHWESTERN
BUFFALO COUNTIES UNTIL 1030 PM CDT...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ELM
CREEK TO BERTRAND TO 9 MILES SOUTHWEST OF BERTRAND TO 8 MILES NORTH
OF HOLBROOK...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLDREGE...
  LOOMIS...
  ARAPAHOE...
  EDISON...
  ATLANTA...
  FUNK...
  RAGAN...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4044 10010 4044 9999 4048 9999 4062 9966
      4068 9945 4067 9942 4071 9937 4061 9897
      4066 9917 4028 9919 4025 10011
TIME...MOT...LOC 0256Z 288DEG 26KT 4063 9933 4053 9952
          4042 9972 4042 9997

FAY
Local storm report, Jun 18, 9:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     OVERTON                 40.74N 99.54W
06/18/2011  E60 MPH          DAWSON             NE   PUBLIC

            HEAVY RAIN WITH NICKEL SIZE HAIL AND 60 MILE PER HOUR
            WINDS.

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:57 PM CDTSpecial Weather StatementGIDDawson33 min
Jun 18, 8:32 PM CDTSpecial Weather StatementGIDDawson28 min
Jun 18, 8:59 PM CDTSpecial Weather StatementGIDDawson46 min
Jun 18, 9:25 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson50 min
Jun 18, 9:55 PM CDTSpecial Weather StatementGIDGosper, Phelps35 min
Jun 18, 10:49 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney41 min
Jun 18, 11:14 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster46 min
Jun 18, 11:57 PM CDTSpecial Weather StatementGIDNuckolls, Webster33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.